Tennessee, 2007

Heavy Snow in Tennessee, February 2, 2007

February 2, 2007 · NWS HUN · 1 event in 1 county or zone

A low pressure system tracked through the western and northern Gulf of Mexico and brought a flow of moisture northward into the Tennessee Valley. This resulted in a wintry mix of precipitation including snow, sleet and freezing rain beginning by late evening on the 1st, and lasting through the early morning hours of the 2nd.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A low pressure system tracked through the western and northern Gulf of Mexico and brought a flow of moisture northward into the Tennessee Valley. This resulted in a wintry mix of precipitation including snow, sleet and freezing rain beginning by late evening on the 1st, and lasting through the early morning hours of the 2nd. Warmer air drawn northward changed the wintry precipitation to rainfall or drizzle by mid to late morning. Snow amounts ranged from 1 to 2 inches across far northern Alabama and southern middle Tennessee, with some sleet accumulation mixed in. Freezing rain produced only minor ice accumulation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 1, 9:47 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 1, 9:47 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
947 PM CST THU FEB 1 2007

.UPDATE...
WENT AHEAD AN ISSUED FOG ADVISORY FOR LOCATIONS MAINLY EAST OF I65.
REARRANGED GRIDS A LITTLE TO KEEP EXTREME NWRN ZONES/TN ZONES IN LOW
POPS FOR RAIN MIXED WITH SNOW (NO ACCUMULATIONS). ELSEWHERE WENT
WITH DRIZZLE AND DENSE FOG. KEPT TEMPS THE SAME AND LOWER WINDS SPEEDS.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 8 AM FRIDAY FOR THE FOLLOWING ZONES:
     CULLMAN...DE KALB...JACKSON...LAWRENCE...LIMESTONE...
     MADISON...MARSHALL...AND MORGAN.

TN...DENSE FOG ADVISORY UNTIL 8 AM FRIDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

&&

07
Hazardous weather outlook, Feb 1, 9:25 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
925 PM CST THU FEB 1 2007

ALZ001>010-016-TNZ076-096-097-021100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
925 PM CST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

AREAS OF FOG WILL LINGER ACROSS MUCH OF THE TENNESSEE VALLEY
OVERNIGHT. FOG MAY BE LOCALLY DENSE IN SOME LOCATIONS...ESPECIALLY
EAST OF I-65...WITH VISIBILITIES UNDER ONE QUARTER OF A MILE AT
TIMES. THE FOG MAY FREEZE ONTO EXPOSED SURFACES SUCH AS BRIDGES...
OVERPASSES...AND ELEVATED HIGHWAYS AROUND DAYBREAK...AS TEMPERATURES
ON THESE SURFACES DROP TO NEAR FREEZING. THIS WILL CREATE THE
POTENTIAL FOR SOME MINOR ROADWAY ICING IN SOME LOCATIONS.

IN ADDITION...ANOTHER UPPER LEVEL IMPULSE WILL BRING A ROUND OF
LIGHT RAIN TO THE REGION OVERNIGHT...ESPECIALLY ACROSS AREAS WEST
OF I-65. THIS RAIN MAY MIX WITH OR CHANGE OVER TO VERY LIGHT SNOW
ACROSS NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. LITTLE IF
ANY ACCUMULATION IS EXPECTED HOWEVER AS TEMPERATURES WILL REMAIN
ABOVE FREEZING FOR MUCH OF THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

10

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Lincoln

When
February 2, 1:00 AM CST to 9:00 AM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
35.141, -86.589 (the zone’s center; the record gives no point)

Heavy snow up to 2 inches was reported.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14445.